Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A computational technique for evaluating $ L(1,\chi )$ and the class number of a real quadratic field

Authors: H. C. Williams and J. Broere
Journal: Math. Comp. 30 (1976), 887-893
MSC: Primary 12A70; Secondary 12-04
MathSciNet review: 0414522
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A description is given of a method for estimating $ L(1,\chi )$ to sufficient accuracy to determine the class number of a real quadratic field. This algorithm was implemented on an IBM/370-158 computer and the class number, regulator, and value of $ L(1,\chi )$ were obtained for each real quadratic field $ Q(\sqrt D )\;(D = 2,3, \ldots ,149999)$. Several tables, summarizing various results of these computations, are also presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A70, 12-04

Retrieve articles in all journals with MSC: 12A70, 12-04

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society